About which of the following will the nurse question the patient concerning her diet?

Midterm Exam 2020- part 2

Question 51 A 57-year-old male patient who has been prescribed doxorubicin for small-cell lung cancer is advised by the nurse to avoid taking aspirin or drugs that contain aspirin because it may • Question 52 A 70-year-old woman is starting on an acidic drug. The nurse is aware that food and nutrient intake can affect drug excretion by changing the urinary pH. About which of the following will the nurse question the patient concerning her diet? • Question 53 A patient who has been taking buspirone (BuSpar) for 1 week calls the clinic and reports to the nurse that the drug is not working. The patient informs the nurse that she is still having symptoms of anxiety. The nurse will tell the patient that • Question 54 A 33-year-old man has developed acute gouty arthritis. He has been prescribed colchicine. When developing a care plan for this patient, which factor will be most important for the nurse to consider? • Question 55 A 42-year-old man is being treated for a peptic ulcer with ranitidine (Zantac) taken PO at bedtime. Even though few adverse effects are associated with this drug, one common adverse effect that can be severe is • Question 56 A nurse is overseeing the care of a young man whose ulcerative colitis is being treated with oral prednisone. Which of the following actions should the nurse take in order to minimize the potential for adverse drug effects and risks associated with prednisone treatment? • Question 57 A patient has been admitted to the ICU because of multiple traumas due to a motor vehicle accident. The physician has ordered propofol (Diprivan) to be used for maintenance of sedation. Before administration of propofol, a priority assessment by the nurse would be to check for a history of • Question 58 A male patient has been brought to the emergency department during an episode of status epilepticus. Diazepam is to be administered intravenously. The nurse will be sure to • Question 59 A 75-year-old woman is prescribed magnesium hydroxide for constipation. The nurse’s assessment reveals that the patient is being treated for rheumatoid arthritis and hypertension. The patient lives in assisted living and is on a low-sodium diet. Before the magnesium hydroxide therapy begins, it will be most important for the nurse to assess the patient’s • Question 60 A female patient with a diagnosis of type 1 diabetes mellitus has been experiencing increasing neuropathic pain in recent months, a symptom that has not responded appreciably to conventional analgesics. The patient’s care provider has begun treatment with gabapentin (Neurontin). How is the addition of this drug likely to influence the management of the patient’s existing drug regimen? • Question 61 A nurse is caring for a postsurgical patient who has small tortuous veins and had a difficult IV insertion. The patient is now receiving IV medications on a regular basis. What is the best nursing intervention to minimize the adverse effects of this drug therapy? • Question 62 A patient with a diagnosis of nonsmall cell lung cancer is currently undergoing chemotherapy. At the encouragement of a family member, the patient has announced to the nurse his intention to complement this treatment with a regimen of herbal remedies. How should the nurse respond to this patient’s statement? • Question 63 A resident of a long-term care facility receives 12.5 mg metoprolol (Lopressor) at 8 AM and 8 PM daily. Before administering this drug, the nurse should perform and document what assessments? • Question 64 A 53-year-old man has been treated for severe asthma for several years with prednisone. Recently, his physician initiated alternate-day therapy for him. The patient tells the nurse that he would rather take the medication every day to prevent confusion. Which of the following would be the best response by the nurse? • Question 65 A nurse is teaching an older adult patient about polypharmacy. Which of the following statements best describe this term? • Question 66 A nurse is caring for a 73-year-old man who is receiving drug therapy. He is beginning to exhibit signs of decline in his renal system, yet his current serum creatinine level is normal. The nurse will base the patient’s plan of care on the understanding that there is • Question 67 A nurse is assigned to a patient who is taking lithium. Which of the following drug serum levels would indicate that the patient is at risk for adverse effects of the drug? • Question 68 A 58-year-old man is admitted to the emergency department. A diagnosis of severe digoxin toxicity is made. Bradycardia is present, and an electrocardiogram (ECG) confirms toxicity. The nurse will administer which of the following drugs? • Question 69 A nurse works in a sleep disorder clinic and is responsible for administering medications to the patients. Which of the following patients would be most likely to receive zaleplon (Sonata)? • Question 70 A 79-year-old patient in a long-term care facility is to receive an intravenous fat emulsion. Which of the following lab values would be a priority for the nurse to assess before administration? • Question 71 A nurse is caring for a patient who has been diagnosed with hypothyroidism. Levothyroxine (Synthroid) has been prescribed. Before the drug therapy is started, the nurse will assess for which of the following? • Question 72 An 80-year-old man has been prescribed oxycodone for severe, noncancer, chronic pain. He tells the nurse that he has difficulty swallowing and asks if he can crush the tablet before swallowing. The nurse will advise the patient that • Question 73 A nurse is providing discharge instructions to a patient who will be taking fludrocortisone at home. The nurse will encourage the patient to eat a diet that is • Question 74 A patient will begin three new medications as part of her treatment plan. The nurse practitioner understands that proper disposal of medications is key when the nurse practitioner states • Question 75 A diabetic patient being treated for obesity tells the nurse that he is having adverse effects from his drug therapy. The patient has been taking dextroamphetamine for 2 weeks as adjunct therapy. Which of the following adverse effects would need the nurse’s immediate attention?

"Looking for a Similar Assignment? Order now and Get a Discount!

Place New Order
It's Free, Fast & Safe

"Looking for a Similar Assignment? Order now and Get a Discount!